Advertisement

The Impact of Monotonicity Formulas in Regularity of Free Boundaries

  • Henrik Shahgholian
Part of the Progress in Mathematics book series (PM, volume 202)

Abstract

In this note we give a survey on recent developments in the reg­ularity of free boundaries of obstacle type in absence of the obstacle, giving rise to solutions that may change sign. The focus is on two techniques, the monotonicity formulas and global versus local analysis.

Keywords

Harmonic Function Free Boundary Global Solution Free Boundary Problem Obstacle Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    H. W. Alt, L. A. Caffarelli and A. Friedman, Variational problems with two phases and their free boundaries, Trans. AMS, 282 (1984), 431–461.MathSciNetCrossRefGoogle Scholar
  2. 2.
    I. Blank, Sharp results for the regularity and stability of the free boundary in the obstacle problem, Manuscript.Google Scholar
  3. 3.
    L. A. Caffarelli, The regularity of free boundaries in higher dimension, Acta Math., 139 (1977), 155–184.MathSciNetCrossRefGoogle Scholar
  4. 4.
    L. A. Caffarelli, Compactness methods in free boundary problems, Comm. P.D.E., 5 (1980), 427–448.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    L. A. Caffarelli, The obstacle problem revisited, Journal of Harmonic Analysis and Applications, J. Fourier Anal. Appl. 4 (1998), no. 4–5, 383–402.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    L. A. Caffarelli and C. E. Kenig, Gradient estimates for variable coefficient para­bolic equations and singular perturbation problems, Amer. J. Math., 120(2) (1998), 391–439.MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    L. A. Caffarelli, D. Jerison and C. E. Kenig, Manuscript.Google Scholar
  8. 8.
    L. A. Caffarelli, L. Karp and H. Shahgholian, Regularity of a free boundary with application to the Pompeiu problem, Ann. Math., 152 (2000), 269–292.MathSciNetCrossRefGoogle Scholar
  9. 9.
    L. Karp and H. Shahgholian, Regularity of a free boundary problem, J. Geometric Analysis 9 (1999), no. 4, 653–669.MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    L. Karp and H. Shahgholian, On the optimal growth of functions with bounded Lapla­cian, Electron. J. Differential Equations, 2000(3) (2000), 9 pp. (electronic).Google Scholar
  11. 11.
    H. Shahgholian and N. Uraltseva, Regularity properties of a free boundary near con­tact points with the fixed boundary, Manuscript.Google Scholar

Copyright information

© Springer Basel AG 2001

Authors and Affiliations

  • Henrik Shahgholian
    • 1
  1. 1.Department of MathematicsRoyal Institute of TechnologyStockholmSweden

Personalised recommendations